Missouri, 2026

Tornado and Flash Flooding in Missouri, March 6 to 7, 2026

March 6 to 7, 2026 · NWS SGF · 29 events in 17 counties and zones

Severe thunderstorms, including one tornado occurred during the evening of March 6th as both supercells and a squall line moved through the area. Widespread 1-3 inches of rainfall fell across portions of southern Missouri, causing localized flooding of low water crossings and some river flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$164,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Severe thunderstorms, including one tornado occurred during the evening of March 6th as both supercells and a squall line moved through the area. Widespread 1-3 inches of rainfall fell across portions of southern Missouri, causing localized flooding of low water crossings and some river flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 6, 5:15 PM CST, 1 hour 22 minutes earlier. Its key messages:

  • Isolated to scattered severe storms possible late this afternoon and evening. Peak hazards are hail up to two inches, wind gusts up to 60 to 70 mph, and supercell tornadoes.
  • More widespread strong to severe storms likely overnight tonight. Peak hazards are hail up to one inch, wind gusts up to 60 to 70 mph, and brief spin-up tornadoes.
  • Localized flash flooding will occur tonight if storms repeatedly move over the same area. Locations that have already received significant rainfall the past several days will be at the highest risk.
  • Another system will bring a chance of strong to severe storms the middle of next week with Tuesday outlooked by SPC.
Area forecast discussion, Mar 6, 5:15 PM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
515 PM CST Fri Mar 6 2026

.KEY MESSAGES...

- Isolated to scattered severe storms possible late this
  afternoon and evening. Peak hazards are hail up to two inches,
  wind gusts up to 60 to 70 mph, and supercell tornadoes.

- More widespread strong to severe storms likely overnight
  tonight. Peak hazards are hail up to one inch, wind gusts up
  to 60 to 70 mph, and brief spin-up tornadoes.

- Localized flash flooding will occur tonight if storms
  repeatedly move over the same area. Locations that have
  already received significant rainfall the past several days
  will be at the highest risk.

- Another system will bring a chance of strong to severe storms
  the middle of next week with Tuesday outlooked by SPC.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 317 PM CST Fri Mar 6 2026

Synoptic Overview:

Water vapor imagery shows an upper-level trough axis currently
over the High Plains early this afternoon. At the surface, a low
pressure system was sitting over southeast Nebraska. A warm
front was extending to the east through Iowa into the Ohio
Valley while a potent cold front was draped to the south into
the southern Plains. Showers and thunderstorms developed across
north-central Oklahoma into southeast Kansas this morning but
have diminished in intensity as they've slowly shifted east into
a less unstable airmass along with a decreasing low-level jet.
Nevertheless, strong southerly winds have developed across
eastern Kansas and extreme southwest Missouri as this higher
momentum flow mixed down to the surface.

Round 1: Isolated to Scattered Supercells Late Afternoon and
Evening:

Models depict a compact shortwave lifting northeast through
Oklahoma and Missouri this afternoon. As it does so, moisture
advection will increase across the forecast area. This moisture
flux along with differential heating and strong mid-level lapse
rates will result in increasing destabilization. Some CAMs are
starting to (we think) better show the development of isolated
to scattered convection across extreme southwest Missouri and
southeast Kansas as this aforementioned shortwave approaches the
area and provides lift for convective initiation. With 0-6 km
bulk shear values of 35-40 kt, supercells will be possible.

There are several confounding variables that still limit our
overall confidence in the evolution of this round of severe
thunderstorm potential. A look at the 12Z HREF reveals two
distinct areas of updraft helicity tracks at 00Z: One across
northern KS, eastern NE, and western IA closer to the surface
low, and another across OK and extreme southwest MO. Notably,
these tracks are specifically NOT where the current convection
is ongoing, suggesting it may prevent sufficient destabilization
for supercell development across those areas. Furthermore, hi-
res guidance shows increasing convective inhibition after dark.
However, this increase in inhibition will be coincident with
the re- strengthening of the low-level jet (along with
potentially backed surface winds as the shortwave passes) which
will curve and elongate hodographs and act to increase tornado
potential. As these storms evolve, some CAMs tend to show these
storms developing into clusters with bowing segments through the
evening, with wind becoming an increasing risk. All of this to
say that these competing effects result in a rather complicated
forecast scenario that limits our confidence.

Round 2: Line of Strong to Severe Storms Tonight:

Strong convergence along the aforementioned cold front will
result in thunderstorm development along and ahead of the
boundary across the central Plains this evening. Shear vectors
will be oriented to the northeast (nearly parallel to the
front), which will support a linear storm mode or storm clusters
with bowing segments. As the line accelerates, damaging straight
line winds will be the primary hazard, but with MUCAPE values
near 1500 J/kg, hail will also be possible. Furthermore, CAMs
suggest limited low-level inhibition will be present ahead of
the front, which will would leave the door open to spin-up
squall line tornadoes. Confidence in this hazard would increase
if coverage of the evening convection is more limited.

With the progressive nature of this system, the flash flood
threat will be limited. However, given the recent rains, soils
have become saturated, and streamflows have responded to this
precipitation. The 3-hr flash flood guidance is around 2 inches
for much of the area. The localized probability matched mean
from both REFS and HREF suggest pockets of 1.5 to 2.5 inches of
rain will be possible through the overnight hours, particularly
if storms train over the same area. Otherwise, widespread
amounts between a quarter and three quarters of an inch are
expected.

Timing and Possible Hazards:

Round 1: 5pm to 12am. Hail up to 2 inch diameter. Wind gusts up
to 60 to 70 mph. Supercell tornadoes. Low to moderate flash
flood risk.

Round 2: 11pm to 6am. Hail up to quarters. Wind gusts up to 60
to 70 mph. Brief spin-up squall line tornadoes. Low to moderate
flash flood risk.

The Storm Prediction Center has outlined western Missouri in an
Enhanced risk (level 3 of 5) for severe thunderstorms, with a
Slight risk (level 2 of 5) elsewhere in the forecast area.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Issued at 317 PM CST Fri Mar 6 2026

Warm Temperatures through Tuesday:

A rather large temperature gradient looks to set up across the
forecast area on Saturday as the strong cold front moves through
Missouri. Locations north of Interstate 44 will see highs in the
50s to near 60 degrees, while locations across south-central and
southeast Missouri will see highs once again in the 70s.

After slightly cooler (but still above average) temperatures on
Sunday, a zonal pattern aloft with southerly low-level winds
will produce strong warm air advection and push temperatures
into the upper 70s to near 80 degrees on Monday and Tuesday. In
fact, overnight lows Monday into Tuesday will only drop to near
60 degrees, which would challenge record warm minimum
temperatures. The ECMWF Extreme Forecast Index captures this
potential well.

Severe Thunderstorm Potential on Tuesday:

Global ensemble guidance depicts a closed low setting up over
the Pacific southwest early next week. While differences persist
in the models on exactly how quickly they shift it to the east,
there is general consensus in moving it Tuesday into Wednesday.
This broad southerly flow will open up the Gulf and increase
moisture across the Ozarks once again. Likewise, enhanced
upper-level flow and jet dynamics may be supportive of
thunderstorm development on Tuesday. The Storm Prediction Center
currently has the entire forecast area outlined in a 15% risk
for severe weather on Tuesday. This potential will be better
assessed in future forecast packages. At the very least, rain
chances increase above 50% Tuesday morning and persist into
Wednesday before a drier airmass settles into the region by
Thursday.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 515 PM CST Fri Mar 6 2026

Scattered thunderstorms have developed across Oklahoma and
southwest Missouri this afternoon. These storms will move
northeast out of Oklahoma through the evening, possibly growing
upscale into clusters or a line segment. The strongest storms
will be capable of producing large hail, wind gusts near 50 kt,
and tornadoes. Visibilities will temporarily drop to 1SM or less
under any thunderstorms due to the heavy rain. Additional
widespread thunderstorms will then sweep through Missouri
overnight, once again providing a risk of widespread damaging
winds. These storms look to clear the terminals around or
shortly after 12Z. With the frontal passage, a period of IFR
ceilings are likely to develop in the morning. Southerly winds
will shift to the northwest behind the front.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Didio
LONG TERM...Didio
AVIATION...Didio
Hazardous weather outlook, Mar 6, 3:36 PM CST, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Springfield MO
336 PM CST Fri Mar 6 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072145-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
336 PM CST Fri Mar 6 2026

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Enhanced tornado risk.
  Enhanced hail risk.
  Slight thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk
  Limited non thunderstorm wind risk.

DISCUSSION...

Isolated to scattered thunderstorms look to develop late this
afternoon across far southwest Missouri and southeast Kansas.
The strongest storms will be capable of producing hail up to 2
inches, wind gusts up to 60 to 70 mph, and tornadoes.

More widespread storms will move through southeast Kansas and
southwest Missouri overnight tonight. This round is expected to
be a quick line of storms bringing lightning, wind gusts up to 70
mph, quarter- sized hail, and spin- up tornadoes as the main
hazards.

Localized heavy rainfall may also result in flash flooding where
storms repeatedly move over the same area. Locations that have
previously received heavy rainfall from recent rains will be the
most susceptible to flash flooding tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The Storm Prediction Center has outlined southwest Missouri and
southeast Kansas for severe thunderstorm potential on Tuesday.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed this evening and tonight,
particularly across far southwest Missouri and southeast Kansas.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Didio

The radar

The Springfield radar (KSGF), 77 km away, was scanning. The volume nearest the first event began at 00:34 UTC.

Open the radar archive at this moment

Event by event

13 flood, 10 thunderstorm wind, 3 hail, 2 flash flood, 1 tornado. Local standard time, as filed.

Hail, Jasper

When
March 6, 6:37 PM CST
Where
Jasper County, 2.84 mi ENE of Carthage
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.180, -94.270

Hail to the size of quarters fell east of Carthage.

Tornado, Barton

When
March 6, 8:17 PM CST to 8:19 PM CST
Where
Barton County, 2.3 mi ENE of Iantha to 3.89 mi SW of Irwin
Rating
EF0
Path length
1.78 mi
Path width
50 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
37.530, -94.380

An EF-0 tornado occurred about one mile northeast of Iantha, Missouri. The tornado overturned portions of irrigation pivots and destroyed an outbuilding. Roofing components from the outbuilding were spread over one mile a way. Several power poles were broken as well. Tree limbs were also downed by the tornado.

Thunderstorm Wind, Barton

When
March 6, 8:18 PM CST
Where
Barton County, 2.76 mi S of Irwin
Measured
61 kt (70 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
37.540, -94.300

Thunderstorm winds overturned a semi north of Lamar Heights. This was an injury accident.

Thunderstorm Wind, Barton

When
March 6, 8:30 PM CST
Where
Barton County, Lamar
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
37.500, -94.280

A tree and power pole were downed in Lamar which caused several hundred power outages.

Thunderstorm Wind, Polk

When
March 6, 9:03 PM CST
Where
Polk County, Humansville
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
37.800, -93.580

Thunderstorm winds downed a power pole in Humansville.

Flash Flood, Jasper

When
March 6, 9:57 PM CST to March 7, 3:45 AM CST
Where
Jasper County, 0.88 mi SW of Webb City to 0.9 mi SW of Webb City
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
37.140, -94.480

Several low water crossings were flooding in Webb City due to excessive rainfall.

Flash Flood, Jasper

When
March 6, 9:58 PM CST to March 7, 3:45 AM CST
Where
Jasper County, 0.55 mi E of Carl Jct to 0.47 mi E of Carl Jct
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
37.180, -94.560

Several low water crossings were flooded in Carl Junction due to flooding.

Thunderstorm Wind, Camden

When
March 6, 9:58 PM CST
Where
Camden County, 3.05 mi WSW of Green Bay Terrace
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
38.080, -92.820

Thunderstorm winds damaged a boat dock at mile marker 3 of the Niangua River.

Thunderstorm Wind, Miller

When
March 6, 10:18 PM CST
Where
Miller County, 0.88 mi NW of Brumley
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.090, -92.490

Thunderstorm winds downed a tree at Highway U and Bentown Ridge Road.

Thunderstorm Wind, McDonald

When
March 6, 10:19 PM CST
Where
McDonald County, 2.82 mi SSE of May
Measured
70 kt (81 mph) measured gust
Reported by
Emergency Manager
Coordinates
36.710, -94.520

An 81 mph wind gust was measured seven miles west-southwest of Goodman.

Thunderstorm Wind, Benton

When
March 6, 10:20 PM CST
Where
Benton County, 2.64 mi NE of Hastain
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
38.230, -93.140

Thunderstorm winds downed two trees and a powerline south of Lakeview Heights.

Hail, Newton

When
March 6, 10:30 PM CST
Where
Newton County, 2.85 mi WSW of Mc Elhany
Measured
1 in hail
Reported by
Public
Coordinates
36.770, -94.450

Hail to the size of quarters fell northwest of Goodman.

Thunderstorm Wind, Barry

When
March 6, 11:05 PM CST
Where
Barry County, 1.3 mi WNW of Wightman
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.890, -93.940

Thunderstorm winds partially tore the roof off of the Salon Estellar in Barry County.

Thunderstorm Wind, Christian

When
March 6, 11:49 PM CST
Where
Christian County, 2.84 mi ESE of Terrell
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
37.070, -93.370

Thunderstorm winds downed a tree on Nelson Road.

Thunderstorm Wind, Christian

When
March 7, 12:06 AM CST
Where
Christian County, 2.21 mi E of Ozark Airpark Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
37.050, -93.190

Thunderstorm winds downed a tree on north Smallin road in Christian County.

Hail, Barry

When
March 7, 12:32 AM CST
Where
Barry County, Cassville
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.680, -93.870

Hail to the size of quarters fell in Cassville.

Flood, Shannon

When
March 7, 7:29 AM CST to 9:29 AM CST
Where
Shannon County, 4.84 mi S of Owls Bend to 4.91 mi S of Owls Bend
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.110, -91.200

State Highway NN was closed due to flooding.

Flood, Dent

When
March 7, 7:37 AM CST to 9:37 AM CST
Where
Dent County, 0.55 mi E of Sligo to 0.51 mi SE of Sligo
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.780, -91.370

State Highway TT was closed due to flooding.

Flood, Barry

When
March 7, 7:42 AM CST to 9:42 AM CST
Where
Barry County, 0.55 mi W of Mc Dowell to 0.67 mi W of Mc Dowell
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.820, -93.790

State Highway C was closed due to flooding along Flat Creek.

Flood, Douglas

When
March 7, 8:24 AM CST to 10:24 AM CST
Where
Douglas County, 1.49 mi SSE of Olathe to 1.45 mi SSE of Olathe
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.010, -92.520

State Highway U was closed due to flooding.

Flood, Wright

When
March 7, 8:51 AM CST to 9:51 AM CST
Where
Wright County, 1.38 mi N of Jerktail to 1.58 mi N of Jerktail
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.440, -92.450

State Highway Z was closed due to flooding.

Flood, Webster

When
March 7, 8:52 AM CST to 10:40 AM CST
Where
Webster County, Olga to 0.41 mi WSW of Olga
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.100, -92.920

State Highway Z was closed due to flooding.

Flood, Dent

When
March 7, 8:57 AM CST to 9:57 AM CST
Where
Dent County, 2.82 mi WNW of Stone Hill to 3.08 mi WNW of Stone Hill
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.610, -91.400

State Spur Highway EE was closed due to flooding.

Flood, Ozark

When
March 7, 9:03 AM CST to 10:03 AM CST
Where
Ozark County, 2.77 mi E of Rockbridge to 2.62 mi E of Rockbridge
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.780, -92.370

State Highway 95 was closed due to flooding.

Flood, Ozark

When
March 7, 9:59 AM CST to 10:59 AM CST
Where
Ozark County, 0.69 mi N of Mammoth to 0.52 mi N of Mammoth
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.540, -92.400

State Highway T was closed due to flooding.

Flood, Texas

When
March 7, 10:11 AM CST to 11:11 AM CST
Where
Texas County, 3.02 mi NW of Prescott to 3.97 mi WNW of Prescott
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.460, -91.970

State Highway BB was closed due to flooding.

Flood, Douglas

When
March 7, 10:34 AM CST to 11:34 AM CST
Where
Douglas County, 0.88 mi NE of Ann to 0.62 mi NNE of Ann
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.040, -92.190

State Highway EE was closed due to flooding.

Flood, Benton

When
March 7, 10:37 AM CST to 11:37 AM CST
Where
Benton County, 1.76 mi SE of Crockerville to 1.3 mi SSE of Crockerville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.430, -93.080

Portions of State Highway 52 was closed due to flooding.

Flood, Shannon

When
March 7, 1:11 PM CST to 2:11 PM CST
Where
Shannon County, 1.1 mi E of Akers to 0.77 mi ESE of Akers
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.380, -91.550

State Highway KK was closed due to flooding.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2026Every state in 2026This day in weather historyThe tornado archive for Missouri, 2026Warnings in Missouri, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1311901, 1311909, 1311911, 1311913, 1311914, 1311916, 1311917, 1311919, 1311922, 1311923, 1311924, 1311925, 1311928, 1311929, 1311930, 1311931, 1311932, 1311933, 1311934, 1311935, 1311936, 1311939, 1311937, 1311938, 1311940, 1311941, 1311942, 1311943, 1311944.